Advertisement

Reactions to Antipsychotics

  • Frank L. Tornatore
  • John J. Sramek
  • Bette L. Okeya
  • Edmond H. Pi

Abstract

Presentation and Clinical Significance. There is decreased saliva secretion. The patient frequently complains of thirst or dry mouth.

Keywords

Tardive Dyskinesia Clin Psychiatry Neuroleptic Malignant Syndrome Anticholinergic Agent Fusaric Acid 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Suggested Readings

  1. DeRivera J. L.: Inappropriate secretion of antidiuretic hormone from fluphenazine therapy (letter). Ann Intern Med 82 (6): 811–812, 1975.Google Scholar
  2. Dyball R. E.: The effects of drugs on the release of vasopressin. Br J Pharmacol Chemother 33: 29–41, 1968.Google Scholar
  3. Mutak F., Kalynaraman K.: Syndrome of inappropriate secretion of antiduretic hormone in patients treated with psychotherapeutic drugs. Arch Neurol 34: 374–375, 1977.CrossRefGoogle Scholar
  4. Rao K. J., Miller M., Moses A.: Water intoxication and thioridazine (letter). Ann Intern Med 82: 61, 1975.PubMedGoogle Scholar
  5. Raskind M. A., Orenstein H., Graham C.: Acute psychosis, increased water ingestion and inappropriate antidiuretic hormone secretion. Am J Psychiatry 132 (9): 907–910, 1975.PubMedGoogle Scholar
  6. Smith W. O., Clark M. L.: Self-induced water intoxication in schizophrenic patients. Am J Psychiatry 137 (9): 1055–1060, 1980.PubMedGoogle Scholar
  7. Vincent F. M., Emery S.: Antidiuretic hormone syndrome and thioridazine (letter). Ann Intern Med 89 (1): 147–148, 1978.PubMedGoogle Scholar
  8. Moss H., Green A.: Neuroleptic-associated dysphagia confirmed by esophageal manometry. Am J Psychiatry 139: 515–516, 1982.PubMedGoogle Scholar
  9. Idupaganti S.: Epistaxis in hypertensive patients taking thioridazine. Am J Psychiatry 139: 1083–1084, 1982.Google Scholar
  10. Tollefson G., Laser T.: Nonketotic hyperglycemia associated with loxitane and amoxapine: Case report. J Clin Psychiatry 44: 374–378, 1983.Google Scholar
  11. Linet L.: Tourette syndrome, pimozide, and school phobia; the neuroleptic separation anxiety syndrome. Am J Psychiatry 142: 613–615, 1985.PubMedGoogle Scholar
  12. Heiser J., Sramek J.: More on Tourette syndrome and school phobia. Am J Psychiatry 143: 265, 1986.Google Scholar
  13. Solomon K.: Thiothixene and bizarre nightmares: An association. J Clin Psychiatry 44: 77–78, 1983.PubMedGoogle Scholar
  14. Fishbain D. A.: Priapism resulting from fluphenazine treatment reversed by diphenhydramine. Ann Emerg Med 14: 600–602, 1985.PubMedCrossRefGoogle Scholar
  15. Jeffries J., Lyall W., Bezchibnyk K., et al: Retroperitoneal fibrosis and. haloperidol. Am J Psychiatry 139: 1524–1525, 1982.PubMedGoogle Scholar
  16. Cavannaugh J. J., Finalyson R. E.: Rhabdomyolysis due to acute dystonic reaction to antipsychotic drugs. J Clin Psychiatry 45: 356–357, 1984.Google Scholar
  17. Binder R. L., Jonelis F. J.: Seborrheic dermatitis: A newly reported side effect of neuroleptics. J Clin Psychiatry 45: 125–126, 1984.PubMedGoogle Scholar
  18. Drake R., Erhlich J.: Suicide attempts associated with akathisia. Am J Psychiatry 142: 499–501, 1985.PubMedGoogle Scholar
  19. Yassa R., Nair V., Dimitry R.: Prevalence of tardive dystonia. Acta Psychiatr Scand 73: 629–633, 1986.PubMedCrossRefGoogle Scholar
  20. Gualtieri C. T., Patterson D. R.: Neuroleptic-induced tics in two hyperactive children. Am J Psychiatry 143: 1176–1177, 1986.PubMedGoogle Scholar
  21. Kemper A. J.: Thioridazine-induced Torsade de Pointes: Successful therapy with isoproterenol. J Am Med Assoc 249: 2931–2934, 1983.CrossRefGoogle Scholar
  22. Varia I., Krishnan R. R., Davidson J.: Deep vein thrombosis with antipsychotic drugs. Psychosomatics 24: 1097–1098, 1983.PubMedCrossRefGoogle Scholar

Copyright information

© Plenum Publishing Corporation 1987

Authors and Affiliations

  • Frank L. Tornatore
    • 1
  • John J. Sramek
    • 2
  • Bette L. Okeya
    • 3
  • Edmond H. Pi
    • 4
  1. 1.University of Southern California School of PharmacyLos AngelesUSA
  2. 2.Clinical Research UnitMetropolitan State HospitalNorwalkUSA
  3. 3.Department of Pharmaceutical ServicesUCLA Medical Center and Neuropsychiatric InstituteLos AngelesUSA
  4. 4.Department of PsychiatryUniversity of Southern California School of MedicineLos AngelesUSA

Personalised recommendations